Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 31, 2006, 8:55 PM CST for Bedford County, Coffee County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 8:55 PM CST (02:55 UTC)
- Expired
- Mar 31, 2006, 9:30 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 4:53 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:17 PM CST, 5 hours 38 minutes earlier.
Area forecast discussion, Mar 31, 3:17 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CST FRI MAR 31 2006 .DISCUSSION... THIS AFTERNOON...A COLD FRONT STRETCHES FROM IN SOUTHWEST ACROSS NORTHWESTERN AR AND INTO OK. THE WIDESPREAD PREFRONTAL MOISTURE IS PUSHING EAST AND IS LOCATED PRIMARILY TO THE EAST OF I-65. HOWEVER...AN INCREASE IN INSTABILITY EXISTS WESTWARD FROM MIDDLE TN TO THE COLD FRONT. SCATTERED TO BROKEN CONVECTION IS FIRING ACROSS MS...WESTERN TN AND INTO THE MO BOOTHEAL. THIS ACTIVITY IS MOVING EASTWARD SO RAIN CHANCES WILL CONTINUE FOR THE ENTIRE MID STATE INTO THIS EVENING. SOME GUSTY WINDS COULD ACCOMPANY THE STORMS ACROSS WESTERN PORTIONS OF THE MID STATE LATE THIS AFTERNOON AND INTO EARLY THIS EVENING. BEST THETA-E RIDGING WILL SHIFT EASTWARD BUT SFC INSTABILITIES WILL STILL BE SUFFICIENT FOR THUNDERSTORMS INTO THIS EVENING. 850 MB WINDS WILL BE AROUND 35-40 KTS WITH SFC CAPES BELOW 1,000 J/KG SO SVR STORMS ARE NOT EXPECTED. THE FORCING AXIS WILL BE POSITIONED FROM THE PLATEAU THROUGH SOUTHERN MIDDLE TN AROUND 00Z. BY 06Z...THE PRECIPITATION WILL BE COMING TO AN END AND PULLING SOUTH AND EAST OF MIDDLE TN. WILL INCLUDE LIKELY POPS THIS EVENING ACROSS THE PLATEAU...50 POPS ELSEWHERE. DRIER AIR TO MOVE IN ON SATURDAY WITH A RETURN OF PARTLY CLOUDY CONDITIONS. TEMPERATURES WILL REMAIN ABOVE NORMAL AS THE MERCURY REACHES INTO THE 70S. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL AGAIN BRING A CHANCE OF SHOWERS AND STORMS TO THE AREA ON SUNDAY AND SUNDAY NIGHT. COOLER AIR WILL FOLLOW WITH TEMPERATURES RETURNING TO NEAR OR SLIGHTLY BELOW NORMAL FOR TUESDAY AND WEDNESDAY. MILDER TEMPERATURES AND A RETURN OF SHOWERS AND THUNDERSTORMS WILL ROUND OUT THE REMAINDER OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 54 76 51 77 / 50 10 10 40 CLARKSVILLE 51 73 51 74 / 50 10 10 40 CROSSVILLE 51 70 48 72 / 70 10 10 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Mar 31, 4:44 AM CST, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 444 AM CST FRI MAR 31 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 444 AM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH MIDDLE TENNESSEE THIS MORNING...THEN SWING ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS OUT AHEAD OF THE FRONT...ACROSS ALL OF THE MID STATE...TODAY AND TONIGHT. THE MAIN HAZARD FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAILSTONES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT IS EXPECTED LATE SUNDAY THROUGH EARLY MONDAY AND WILL BRING ALONG ANOTHER SLIGHT RISK FOR SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE LATER TODAY AND TONIGHT. 19
In the hours before
Special weather statement, Mar 31, 6:08 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 608 PM CST FRI MAR 31 2006 TNZ093>095-010030- GILES-LAWRENCE-WAYNE- 608 PM CST FRI MAR 31 2006 ...TORNADO WATCH FOR THE WESTERN HALF OF MIDDLE TENNESSEE UNTIL 10 PM CST... OUR NEIGHBORING OFFICE TO OUR SOUTH...IN HUNTSVILLE ALABAMA...HAS CONTINUED THE TORNADO WARNING FOR LAUDERDALE COUNTY IN NORTHWEST ALABAMA UNTIL 630 PM CST. THE TORNADO WARNING NOW INCLUDES LIMESTONE COUNTY. THE TORNADIC STORM AT 6 PM CST...IS MOVING EASTWARD AT 30 MPH...ALONG THE LAUDERDALE...AND LIMESTONE COUNTY LINE...10 MILES SOUTH OF MINOR HILL TENNESSEE. WE WILL CONTINUE TO MONITOR THIS STORM CLOSELY. RESIDENTS IN SOUTHERN MIDDLE TENNESSEE...SHOULD STAY ALERT...BY LISTENING TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. BOYD
Local storm report, Mar 31, 7:09 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
709 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 N SPRING HILL 35.76N 86.92W
03/31/2006 M1.00 INCH MAURY TN AMATEUR RADIO
&&
JCOHENLocal storm report, Mar 31, 7:11 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 1 N SPRING HILL 35.76N 86.92W
03/31/2006 E70 MPH MAURY TN AMATEUR RADIO
&&
JCOHENLocal storm report, Mar 31, 7:13 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 E SPRING HILL 35.74N 86.85W
03/31/2006 M1.75 INCH WILLIAMSON TN AMATEUR RADIO
&&
JCOHENLocal storm report, Mar 31, 8:08 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
808 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 7 S DICKSON 35.98N 87.38W
03/31/2006 M1.00 INCH HICKMAN TN LAW ENFORCEMENT
&&
JCOHENLocal storm report, Mar 31, 8:54 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 5 N SHELBYVILLE 35.56N 86.45W
03/31/2006 E1.75 INCH BEDFORD TN PUBLIC
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:32 PM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 43 min |
| Mar 31, 6:39 PM CST | Tornado Warning | OHX | Maury, Williamson | 36 min |
| Mar 31, 6:56 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 34 min |
| Mar 31, 7:13 PM CST | Tornado Warning | OHX | Marshall, Maury, Williamson | 32 min |
| Mar 31, 7:20 PM CST | Tornado Warning | OHX | Bedford, Rutherford | 40 min |
| Mar 31, 7:44 PM CST | Severe Thunderstorm Warning | OHX | Marshall, Maury | 46 min |
| Mar 31, 7:54 PM CST | Tornado Warning | OHX | Bedford, Marshall, Rutherford | 36 min |
| Mar 31, 8:28 PM CST | Tornado Warning | OHX | Bedford | 32 min |
| Mar 31, 8:58 PM CST | Flash Flood Warning | OHX | Maury | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.